MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, SINGLE CONN./EXT. DL; System, Peritoneal, Automatic Delivery

ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, SINGLE CONN./EXT. DL; System, Peritoneal, Automatic Delivery
Catalog Number 050-87216
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Peritonitis (2252); Peritoneal effluent abnormal (4904)
Date of Event 09/12/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A peritoneal dialysis (pd) patient reported to fresenius medical care customer support that the patient is in hospital.The patient contact advised the patient has peritonitis.Upon follow-up with the patient¿s pd registered nurse, it was reported that this patient was hospitalized on (b)(6) 2026 following abdominal pain and cloudy peritoneal effluent fluid.Peritoneal effluent fluid cultures and a white blood cell (wbc) count obtained and tested in the hospital on (b)(6) 2026 presented with staphylococcus epidermidis in the culture and an elevated wbc count (exact count not reported).The patient was diagnosed with peritonitis due to touch contamination during ccpd therapy on the liberty select cycler at home.The patient was prescribed vancomycin, cefepime and gentamycin (routes, dosages and frequencies not reported) to address the infection while hospitalized.The patient¿s pd catheter (not an fme product) was removed due to the severity of infection as she was transitioned to hemodialysis (hd) for renal replacement therapy on a hospital provided hd device (unknown brand and model) for the duration of the admission.The patient had an uneventful hospital course, and she was discharged home on (b)(6) 2026.It was reported that the patient¿s peritonitis and associated hospitalization were not the result of a deficiency or malfunction of any fme product(s) or device(s).The patient is currently training for home hd and will not be returning to ccpd therapy.
 
Additional Manufacturer Narrative
Clinical investigation: a temporal relationship exists between ccpd therapy utilizing the liberty cycler set and the adverse event of peritonitis, characterized by abdominal pain and cloudy peritoneal effluent fluid.It is well established that pd patients are at high risk for peritoneum infections.The root cause of this patient¿s peritonitis can be attributed to touch contamination during pd therapy with no indication of a causal or contributing malfunction or deficiency of any fme product(s) or device(s) as reported by a medical professional.Nonadherence to asepsis during pd therapy through touch contamination is the leading source of transmission of peritonitis causing pathogens.This is further evidenced by the presence of a microorganism that is part of the normal flora of human hands and skin.Therefore, the liberty cycler set can be excluded as a source or contributor to this patient¿s adverse event.Based on the available information, there was no allegation or objective evidence of any fresenius product(s) or device(s) deficiency or malfunction caused or contributed to this patient¿s adverse event.The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.

Brand Name
LIBERTY CYCLER SET, SINGLE CONN./EXT. DL
Common Device Name
System, Peritoneal, Automatic Delivery
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
+1(617)417-5172
MDR Report Key50870603
Report Number0008030665-2026-02551
Device Sequence Number21177110
Product Code FKX
UDI-Device Identifier00840861100750
UDI-Public00840861100750
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K173718
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number050-87216
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2026
Initial Report FDA Received Date09/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Delflex PD Fluid.; Liberty Select Cycler.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight158 LB